Alert archive / New York / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 39, NWS New York, NY

July 25, 20236 counties in New York; Essex County, Hudson County, Union County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Jul 25, 2023, 3:12 PM EDT for 6 counties in New York; Essex County, Hudson County, Union County, New Jersey. It was in force for 63 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2023, 3:12 PM EDT (19:12 UTC)
Expired
Jul 25, 2023, 4:15 PM EDT
In force
63 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 94 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 3:28 PM EDTTSTM WND GST 422 Ese Jersey City, NJMesonet station FW2280 Jersey City recorded a 36 kt marine thunderstorm wind gust.
Jul 25, 3:28 PM EDTTSTM WND GST 422 Ese Jersey City, NJMESONET STATION FW2280 JERSEY CITY RECORDED A 36 KT MARINE THUNDERSTORM WIND GUST.
Jul 25, 3:37 PM EDTTSTM WND DMG1 Ese Bay Ridge, NYSeveral trees and wires down near Bay Ridge Parkway and 18th Avenue.
Jul 25, 3:37 PM EDTTSTM WND DMG1 Ese Bay Ridge, NYSEVERAL TREES AND WIRES DOWN NEAR BAY RIDGE PARKWAY AND 18TH AVENUE.
Jul 25, 3:40 PM EDTTSTM WND DMG2 Ese Bay Ridge, NYFDNY reports trees down along Bay Ridge Ave in Bensonhurst between 18th and 20th Ave. Social media photos depict numerous large trees down on roadway and vehicles. Time estimated by radar.
Jul 25, 3:40 PM EDTTSTM WND DMG2 Ese Bay Ridge, NYFDNY REPORTS TREES DOWN ALONG BAY RIDGE AVE IN BENSONHURST BETWEEN 18TH AND 20TH AVE. SOCIAL MEDIA PHOTOS DEPICT NUMEROUS LARGE TREES DOWN ON ROADWAY AND VEHICLES. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 12:13 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

849 
WUUS51 KOKX 251912
SVROKX
NJC013-017-039-NYC005-047-059-061-081-085-252015-
/O.NEW.KOKX.SV.W.0039.230725T1912Z-230725T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
312 PM EDT Tue Jul 25 2023

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Hudson County in northeastern New Jersey...
  Eastern Union County in northeastern New Jersey...
  Southeastern Essex County in northeastern New Jersey...
  Queens County in southeastern New York...
  Bronx County in southeastern New York...
  Richmond County in southeastern New York...
  Kings County in southeastern New York...
  New York (Manhattan) County in southeastern New York...
  Southwestern Nassau County in southeastern New York...

* Until 415 PM EDT.

* At 312 PM EDT, a severe thunderstorm was located over Port
  Richmond, or over Todt Hill, moving east at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* This severe thunderstorm will be near...
  Todt Hill and Port Richmond around 315 PM EDT.
  Bayonne and Harrison around 320 PM EDT.
  Jersey City and The Verrazano Narrows Bridge around 325 PM EDT.
  Hoboken and Coney Island around 330 PM EDT.
  Flatbush and Crown Heights around 335 PM EDT.
  Midtown Manhattan and Canarsie around 340 PM EDT.
  RFK Bridge and Astoria around 345 PM EDT.
  Laguardia Airport and Jackson Heights around 350 PM EDT.
  Jamaica and Flushing around 355 PM EDT.
  Valley Stream and Woodmere around 400 PM EDT.
  Lynbrook and Great Neck around 405 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4072 7427 4078 7413 4078 7410 4076 7409
      4079 7408 4082 7402 4080 7399 4085 7395
      4090 7384 4088 7379 4089 7377 4086 7375
      4087 7374 4059 7362 4054 7394 4056 7395
      4056 7402 4059 7404 4053 7410 4051 7417
TIME...MOT...LOC 1912Z 250DEG 25KT 4062 7416 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DR
2 follow-up statements
209 
WWUS51 KOKX 251943
SVSOKX

Severe Weather Statement
National Weather Service New York NY
343 PM EDT Tue Jul 25 2023

NJC013-039-251953-
/O.CAN.KOKX.SV.W.0039.000000T0000Z-230725T2015Z/
Union NJ-Essex NJ-
343 PM EDT Tue Jul 25 2023

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UNION AND SOUTHEASTERN
ESSEX COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4066 7413 4070 7411 4077 7413 4076 7409
      4079 7408 4082 7402 4080 7399 4085 7395
      4090 7384 4088 7379 4089 7377 4086 7375
      4087 7374 4059 7362 4054 7394 4056 7395
      4056 7402 4060 7404 4053 7413
TIME...MOT...LOC 1943Z 250DEG 25KT 4069 7389 

$$

NJC017-NYC005-047-059-061-081-085-252015-
/O.CON.KOKX.SV.W.0039.000000T0000Z-230725T2015Z/
Hudson NJ-Queens NY-Bronx NY-Richmond NY-Kings NY-
New York (Manhattan) NY-Nassau NY-
343 PM EDT Tue Jul 25 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR HUDSON...QUEENS...BRONX...RICHMOND...KINGS...NEW YORK (MANHATTAN)
AND SOUTHWESTERN NASSAU COUNTIES...

At 343 PM EDT, a severe thunderstorm was located over Ozone Park, or
near Crown Heights, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

This severe storm will be near...
  Flushing around 350 PM EDT.
  Jamaica and Kennedy Airport around 355 PM EDT.
  Valley Stream and Woodmere around 400 PM EDT.
  Lynbrook and Great Neck around 405 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4066 7413 4070 7411 4077 7413 4076 7409
      4079 7408 4082 7402 4080 7399 4085 7395
      4090 7384 4088 7379 4089 7377 4086 7375
      4087 7374 4059 7362 4054 7394 4056 7395
      4056 7402 4060 7404 4053 7413
TIME...MOT...LOC 1943Z 250DEG 25KT 4069 7389 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DR
045 
WWUS51 KOKX 252011
SVSOKX

Severe Weather Statement
National Weather Service New York NY
411 PM EDT Tue Jul 25 2023

NJC017-NYC005-047-059-061-081-085-252021-
/O.EXP.KOKX.SV.W.0039.000000T0000Z-230725T2015Z/
Hudson NJ-Queens NY-Bronx NY-Richmond NY-Kings NY-
New York (Manhattan) NY-Nassau NY-
411 PM EDT Tue Jul 25 2023

...THE SEVERE THUNDERSTORM WARNING FOR HUDSON...QUEENS...BRONX...
RICHMOND...KINGS...NEW YORK (MANHATTAN) AND SOUTHWESTERN NASSAU
COUNTIES WILL EXPIRE AT 415 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However heavy rain is still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4066 7413 4070 7411 4077 7413 4076 7409
      4079 7408 4082 7402 4080 7399 4085 7395
      4090 7384 4088 7379 4089 7377 4086 7375
      4087 7374 4059 7362 4054 7394 4056 7395
      4056 7402 4060 7404 4053 7413
TIME...MOT...LOC 2011Z 250DEG 25KT 4075 7366 

$$

DR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:37 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 25, 1:37 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service New York NY
137 PM EDT Tue Jul 25 2023

.SYNOPSIS...
High pressure will remain offshore this week. An upper level
disturbance will move across this afternoon and tonight, followed
by another disturbance on Thursday. A hot and humid air mass
will build in from Thursday through Saturday, with a cold
frontal passage expected on Saturday. Canadian high pressure
will build in on Sunday and remain to the west into the
beginning of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
A Severe Thunderstorm Watch is in effect for the entire area
through 8 PM. The primary threat is damaging wind gusts, with
the potential for large hail as well.

Daytime heating has lead to MLCAPE values between 1000-1500 J/kg
per SPC Mesoscale Analysis Page and further destabilization is
expected. A mid-level shortwave trough is approaching from our
west and can be seen on current satellite water vapor imagery.
Several discrete storms have popped up ahead of a preexisting
MCV over eastern PA. Showers and storms have also fired up along
the north shore of Long Island with the help of convergence from
a Sound breeze.

Successive CAM model cycles have been pinpointing areas from
central NJ up into the NYC metro area and Westchester/Putnam and
adjacent portions of SW CT. WPC includes NYC and NE NJ in a
slight risk of excessive rainfall. More robust cells have
potential to deliver a quick 1-2 inches of rain as well and
timing of this wx has potential to impact the late afternoon
rush hour. Scattered flash flooding is possible. This activity
should shift east mostly into Long Island and CT and weaken
after dark as the shortwave moves through.

High temps today should reach the lower and mid 80s which is
close seasonable.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
A weak shortwave ridge will slide across on Wed. Dry and warmer
conditions will prevail, with high temps 85-90 for most of the
interior, except lower 80s for the higher elevations and also
across a good portion of Long Island and SE CT.

On Thu, a strong upper ridge will build westward from the
Atlantic, while another shortwave trough aloft traverses the
Northeast. Temps will respond rapidly to the building ridge,
with highs in the mid/upper 90s in the NYC area and in most of
NE NJ, with 90-95 most elsewhere, and upper 80s along immediate
south facing shores especially out east. As is often the case,
dewpoints from NYC north/west should decrease in the afternoon
via mixing, with upper 60s expected, while dewpoints remain in
the lower 70s across Long Island and S CT. This combination will
yield widespread heat index values in the upper 90s and lower
100s, possibly approaching 105 in the urban corridor of NE NJ
near the NJ Turnpike.

The shortwave will also spark another round of showers/tstms.
SPC has the entire region in a slight risk for severe tstms, but
coverage should be more isolated in the NYC metro area and
across Long Island due to closer proximity of the ridge, and
attm think the greater svr threat will lie more to the north
across the lower Hudson Valley and S CT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
H8 temps +20C over the forecast area will continue Fri into Sat. It
will therefore be hot across the region with highs generally in the
middle to upper 90s on Friday (slightly cooler on Saturday with
uncertainty in clouds and timing of cold frontal passage, especially
for northwest sections of the forecast area). Friday looks to be the
warmest of the week. It is not out of the question that portions of
northeast New Jersey reach the century mark. Combined with dew
points in the 70s heat indices will range from 100 to just over 105,
with the highest values across northeast New Jersey. Some portions
of northeast New Jersey could see heat index values close to 110.
The Weather Prediction Center is showing a 10-40% chance of heat
index values exceeding 110 on Friday. Lower temperatures and heat
index values can be expected as you head closer to the coast.

Low temperatures will be warm as well, in the 70s region-wide, but
in the upper 70s for the metro area. In fact, it would not be
surprising to see a low in the lower 80s, most likely Friday night
into Saturday.

A surface trough moves through Thursday evening, bringing a chance
for showers and thunderstorms into early Thursday night, but with
the loss of daytime heating and thus instability, precipitation
should end around or just after sunset.

A slight chance for showers Friday into Friday night mainly due to
model uncertainty and potential for another surface trough to move
through, but the best chances are with a cold frontal passage Sat.
Exact timing will determine coverage and intensity, so for now PoP
is capped at isolated to scattered coverage, with higher
chances across the interior.

Generally fair and slightly cooler than seasonable on Sunday with a
drier air mass building in. Some afternoon 20% PoP with a NW flow
regime. Cooler and less humid conditions continue into the new work
week.

Dry and cooler on Mon with highs fcst blw avg attm with H8 temps in
the 10-11C range, about 10 degrees cooler than what is expected
during the end of this week.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Offshore high pressure remains during the TAF period.

An upper level disturbance will move through the area this aftn
and produce showers and thunderstorms into this evening. Timing
is for an area of storms to move through after 18Z (getting
into the metro terminals by 19-20Z). There may be strong gusts
associated with these storms of up to 50 kt. Some weakening of
the tstms is possible as they track east of the NYC arpts.

VFR conditions are expected to prevail for much of the TAF
period. MVFR or lower is expected in any thunderstorms. MVFR to
IFR fog/stratus is possible overnight, but mainly for outlying
terminals.

Outside of thunderstorms, winds will be mainly S to SW around
10 kt for the city terminals today. There may be an occasional
gust to 15 to 20 kt into this eve. Speeds of 5 to 10 kt
expected outside the city terminals. Winds diminish overnight,
becoming light and variable for most terminals, including the
city, then become SSW to around 10 kt aft 16Z Wed.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Timing of TSRA may be off +/- 1-2 hours. In general, gusts in
the 30-40kt range are most likely in tstms. However, the
strongest tstms will be capable of producing winds aoa 50kt.
Some hail will also be possible.

OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...

Wednesday: VFR.

Thursday: Possible showers and thunderstorms at times afternoon
into evening with brief MVFR to IFR possible. Higher chances
of showers and thunderstorms near KSWF. If tstms develop, they
could become severe. Otherwise, VFR. SW wind gusts along coast
15-20 kt.

Friday: Possible showers and thunderstorms at times afternoon
into evening with brief MVFR to IFR possible. Otherwise, VFR.
SW wind gusts along coast 15-20 kt.

Saturday: Chance of showers and thunderstorms afternoon into
evening with brief MVFR to IFR possible. Otherwise, VFR.

Sunday: VFR.

Detailed information. including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
A Severe Thunderstorm Watch is in effect for all waters through
8PM.

A Marine Weather Statement continues for Long Island Sound. The
US Coast Guard still indicates a large debris field caused by
recent flooding across New England.

SW flow should increase to SCA criteria on Thu, sustained at
25-30 kt toward evening on the ocean waters, and with gusts in
the afternoon/evening about that high on the bays of Long
Island and also E of Orient Point. Ocean seas should increase to
6-9 ft during this time as well.

Longer term, although seas on the ocean waters diminish
Thursday night, and could even fall below 5 ft for a time W of
Moriches Inlet, 5+ ft seas should return across all ocean waters
Friday night and continue through Sat as S flow increases ahead
of an approaching cold front. Sea then subside by late Saturday
night. Elsewhere, winds and seas should remain below SCA
levels, although tstms may pose a potential hazard at times.

&&

.HYDROLOGY...
Locally heavy rain in thunderstorms late today may lead to
scattered flash flooding, mainly for NYC north and west.

&&

.TIDES/COASTAL FLOODING...
Have increased the rip current risk to moderate for the Nassau
and Suffolk ocean beaches for today due to incoming easterly
2-ft swell with 9-11 second period (apparently from former
Hurricane Don), which should run up to 2-3 ft in the surf zone.
The moderate risk should continue for the Suffolk beaches on
Wednesday.

There may be a high risk for rip currents from Thu into Sat,
especially for the ocean beaches of eastern Long Island.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...BG/JP
NEAR TERM...BG/JT
SHORT TERM...BG
LONG TERM...JP
AVIATION...JMC/JP
MARINE...BG/JP
HYDROLOGY...BG/JP
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 25, 12:32 PM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
1232 PM EDT Tue Jul 25 2023

NJZ004-006-103>108-NYZ072>075-176-178-261645-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Southern Queens-
1232 PM EDT Tue Jul 25 2023

...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms from about mid afternoon until sunset have
the potential to produce localized heavy rainfall of 1 to 2 inches,
strong winds, and hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

High temperatures will reach into the 90s on Thursday, and may
approach 100 on Friday. There is a chance that the heat index may
reach 105 on both days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NJZ002-NYZ067>071-078-080-177-179-261645-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-Orange-Putnam-
Rockland-Northern Westchester-Southern Westchester-Northwest Suffolk-
Southwest Suffolk-Northern Nassau-Southern Nassau-
1232 PM EDT Tue Jul 25 2023

...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

High temperatures will reach into the 90s on Thursday, and may
approach 100 on Friday. There is a chance that the heat index may
reach 105 on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ079-081-261645-
Northeast Suffolk-Southeast Suffolk-
1232 PM EDT Tue Jul 25 2023

...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-261645-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
1232 PM EDT Tue Jul 25 2023

...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A large debris field across Long Island Sound, caused by recent
flooding across New England, poses a hazard for swimmers, boaters,
and other watercraft. The debris may include trees, logs, docks,
deck boards and coolers, and may not be easily visible. Boaters and
swimmers should exercise caution.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A large debris field across Long Island Sound, caused by recent
flooding across New England, poses a hazard for swimmers, boaters,
and other watercraft. The debris may include trees, logs, docks,
deck boards and coolers, and may not be easily visible. Boaters and
swimmers should exercise caution.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ338-340-345-350-353-355-261645-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1232 PM EDT Tue Jul 25 2023

...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jul 25, 2:12 PM EDT, 1 hour before
Special Weather Statement
National Weather Service New York NY
212 PM EDT Tue Jul 25 2023

NYZ067-251900-
Orange NY-
212 PM EDT Tue Jul 25 2023

...A strong thunderstorm will impact portions of west central Orange
County through 300 PM EDT...

At 212 PM EDT, Doppler radar was tracking a strong thunderstorm over
Milford, or near Matamoras, moving northeast at 55 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Port Jervis, Howells, Cuddebackville, Otisville, Huguenot,
Unionville, Deerpark, Westtown and Slate Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern New York.

&&

LAT...LON 4150 7448 4151 7447 4151 7446 4126 7447
      4128 7453 4136 7470 4137 7469 4138 7471
      4139 7471 4140 7474 4143 7474 4143 7475
      4149 7475
TIME...MOT...LOC 1812Z 240DEG 49KT 4135 7476

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

DBR
Special weather statement, Jul 25, 3:02 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service New York NY
302 PM EDT Tue Jul 25 2023

NJZ104-NYZ069-070-251945-
Eastern Bergen NJ-Rockland NY-Northern Westchester NY-
302 PM EDT Tue Jul 25 2023

...A strong thunderstorm will impact portions of northeastern Bergen,
northern Westchester and Rockland Counties through 345 PM EDT...

At 302 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pearl River, or over Nanuet, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New City, Ossining, Peekskill, Monsey, Nanuet, Haverstraw, Tarrytown,
Nyack, Tappan, Greenwich, Pearl River, Hawthorne, Orangeburg, Upper
Nyack and Spring Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Connecticut...northeastern New Jersey...and southeastern New
York.

&&

LAT...LON 4112 7368 4110 7372 4107 7377 4098 7401
      4103 7407 4105 7407 4107 7406 4110 7413
      4132 7389
TIME...MOT...LOC 1902Z 232DEG 12KT 4107 7400

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DR

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:39 PM EDTSevere Thunderstorm WarningOKXOrange26 min
Jul 25, 2:12 PM EDTSpecial Weather StatementOKXOrange48 min
Jul 25, 2:34 PM EDTSevere Thunderstorm WarningOKXKings, Richmond56 min
Jul 25, 2:35 PM EDTSpecial Marine WarningOKX55 min
Jul 25, 2:48 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Richmond117 min
Jul 25, 3:02 PM EDTSpecial Weather StatementOKXRockland, Westchester43 min
Jul 25, 3:12 PM EDTAreal Flood AdvisoryOKXRockland, Westchester108 min
Jul 25, 3:16 PM EDTHeat AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more4 days
Jul 25, 3:22 PM EDTSpecial Marine WarningOKX83 min
Jul 25, 3:34 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, Queens99 min
Jul 25, 3:42 PM EDTSpecial Weather StatementOKXRockland, Westchester48 min
Jul 25, 3:56 PM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester2 hr
Jul 25, 3:57 PM EDTSpecial Weather StatementOKXNassau, Queens48 min
Jul 25, 4:14 PM EDTFlash Flood WarningOKXKings, Nassau, New York, Queens62 min
Jul 25, 4:14 PM EDTSpecial Marine WarningOKX46 min
Jul 25, 4:55 PM EDTSpecial Marine WarningOKX35 min
Jul 25, 5:03 PM EDTSpecial Marine WarningOKX42 min
Jul 25, 5:22 PM EDTSpecial Marine WarningOKX38 min
Jul 25, 5:28 PM EDTSpecial Marine WarningOKX47 min

Nearby

Severe Thunderstorm Warnings in New York, 2023Severe Thunderstorm Warnings in New Jersey, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.